Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 24, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Oct 20, 2012, 2:28 AM EDT for 7 counties in Florida. It took effect at Oct 20, 2012, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2012, 2:28 AM EDT (06:28 UTC)
- In effect from
- Oct 20, 2012, 11:00 AM EDT
- Expired
- Oct 20, 2012, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520 WWUS82 KJAX 200628 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 228 AM EDT SAT OCT 20 2012 FLZ020>025-030>033-035>038-040-202300- /O.UPG.KJAX.FW.A.0025.121020T1500Z-121020T2300Z/ /O.NEW.KJAX.FW.W.0024.121020T1500Z-121020T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 228 AM EDT SAT OCT 20 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022...023...024...025...030...031...032...033...035...036... 037...038 AND 040. * DISPERSION...HIGH TO VERY HIGH...75 TO 100 UNITS. * HUMIDITY...25 TO 30 PERCENT...WITH DURATIONS OF BELOW 35% FOR 4 TO 6 HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/JAX
1 follow-up statement
684 WWUS82 KJAX 202304 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 704 PM EDT SAT OCT 20 2012 FLZ020>025-030>033-035>038-040-210015- /O.EXP.KJAX.FW.W.0024.000000T0000Z-121020T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 704 PM EDT SAT OCT 20 2012 ...RED FLAG WARNING HAS EXPIRED FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR NORTHEAST FLORIDA... $$ HTTP://WEATHER.GOV/JAX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Oct 19, 8:50 PM EDT, 5 hours 38 minutes earlier.
Area forecast discussion, Oct 19, 8:50 PM EDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
850 PM EDT FRI OCT 19 2012
.UPDATE...
SHOWERS AVE EXITED TO THE SOUTH WITH THE PASSAGE OF A COLD FRONT.
SKIES HAVE CLEARED ACROSS SE GA...WITH SOME RESIDUAL MID/UPPER
CLOUDS ACROSS NE FL. THE CLEARING PROCESS WILL CONTINUE OVERNIGHT
WITH LOW TEMPERATURES COOLING TO AROUND 50 FAR INLAND...WITH
55 TO 60 ALONG THE COAST.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE WEEKEND.
&&
.MARINE...
HIGH PRESSURE WILL THEN BUILD INTO THE REGION THIS WEEKEND...WITH
MODERATE WEST TO NORTHWEST WINDS ON SATURDAY SHIFTING TO NORTH TO
NORTHEASTERLY BY LATE SUNDAY. HEADLINES WILL NOT BE NECESSARY THIS
WEEKEND. THE HIGH PRESSURE CENTER WILL THEN MOVE TOWARD THE
CAROLINA COAST WHILE STRENGTHENING EARLY NEXT WEEK...RESULTING IN
INCREASING ONSHORE WINDS AND BUILDING SEAS. CAUTION OR ADVISORY
HEADLINES ARE EXPECTED EARLY NEXT WEEK.
RIP CURRENTS: LOW RISK THROUGH THE WEEKEND...WITH AN ELEVATED THREAT
EXPECTED MONDAY AS ONSHORE WINDS INCREASE.
&&
.FIRE WEATHER...
DISPERSION VALUES ARE EXPECTED TO BE HIGH TO VERY HIGH ON SATURDAY
AFTERNOON...ALONG WITH LONG DURATIONS OF CRITICAL HUMIDITY VALUES.
WILL CONTINUE THE FIRE WEATHER WATCH FOR ALL OF NORTHEAST FLORIDA
FROM LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING. WINDS
WILL INCREASE AND GRADUALLY BECOME MORE ONSHORE ON SUNDAY. RELATIVE
HUMIDITY VALUES ACROSS INLAND AREAS WILL APPROACH CRITICAL VALUES
AGAIN SUNDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 49 78 48 77 / 0 0 0 0
SSI 58 77 56 74 / 0 0 0 0
JAX 55 79 51 77 / 0 0 0 0
SGJ 60 79 58 76 / 10 0 0 0
GNV 54 80 49 79 / 0 0 0 0
OCF 56 81 50 80 / 10 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR NORTHEAST FLORIDA.
GA...NONE.
AM...NONE.
&&
ALLEN/SHULER/MCALLISTERHazardous weather outlook, Oct 19, 8:07 PM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 807 PM EDT FRI OCT 19 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-201430- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 807 PM EDT FRI OCT 19 2012 ...VERY DRY CONDITIONS PROMOTE ELEVATED FIRE DANGER ON SATURDAY... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HIGH PRESSURE BUILDING OVER THE SOUTHEASTERN UNITED STATES WILL CONTINUE TO PUSH A DRY AIR MASS INTO THE REGION ON SATURDAY AND SUNDAY. THE FIRE DANGER WILL REMAIN ELEVATED ESPECIALLY ACROSS NORTHEAST FLORIDA DURING THE AFTERNOON HOURS. ONSHORE FLOW WILL STRENGTHEN ON MONDAY AND CONTINUING THROUGH NEXT WEEK...RESULTING IN BUILDING SEAS OVER THE COASTAL WATERS AND AN ELEVATED RISK OF RIP CURRENTS AT LOCAL BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 1:12 AM EDT | Special Marine Warning | JAX | 63 min |
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.